Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 14, NWS Brownsville, TX

March 6, 20098 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 6, 2009, 2:53 AM CST for 8 counties in Texas. It took effect at Mar 6, 2009, 10:00 AM CST. It was in force for 17 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 2:53 AM CST (08:53 UTC)
In effect from
Mar 6, 2009, 10:00 AM CST
Expired
Mar 23, 2009, 8:00 PM CDT
In force
17 days
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 060853
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
253 AM CST FRI MAR 6 2009

...WARM WINDY AND DRY CONDITIONS WILL ELEVATE THREAT FOR RAPID
WILDFIRE GROWTH TODAY...

.STRONG AND GUSTY SOUTHEAST WINDS BETWEEN A DEVELOPING TROUGH OF
LOW PRESSURE OVER WEST TEXAS AND DEPARTING HIGH PRESSURE OVER THE
GULF OF MEXICO WILL COMBINE WITH A POCKET OF DRY AIR...LOWERING
HUMIDITY...AND CONTINUED VERY DRY FUELS TO INCREASE THE POTENTIAL
FOR ERRATIC WILDFIRE BEHAVIOR BY LATE MORNING INTO THE AFTERNOON.

TXZ248>250-252-253-061700-
/O.UPG.KBRO.FW.A.0016.090306T1800Z-090307T0000Z/
/O.NEW.KBRO.FW.W.0014.090306T1600Z-090307T0000Z/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
253 AM CST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHEAST 20 FOOT WINDS WILL INCREASE TO 25 MPH AND
GUSTY ACROSS INLAND PORTIONS OF DEEP SOUTH TEXAS AND THE LOWER RIO
GRANDE VALLEY BY LATE MORNING FRIDAY...CONTINUING THROUGH THE
AFTERNOON.

THE LOW HUMIDITY AND GUSTY WINDS WILL COMBINE WITH INCREASINGLY
DRY FUELS TO INCREASE THE THREAT FOR RAPID GROWTH OF ANY WILDFIRES
THAT BEGIN LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT
WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION
OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND
SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT
CURED.  LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR
THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS
OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN
FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

TXZ251-254>257-061700-
/O.NEW.KBRO.FW.W.0014.090306T1600Z-090307T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
253 AM CST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

SOUTH TO SOUTHEAST 20 FOOT WINDS WILL INCREASE TO 25 MPH AND
GUSTY ACROSS INLAND PORTIONS OF DEEP SOUTH TEXAS AND THE LOWER RIO
GRANDE VALLEY BY LATE MORNING FRIDAY...CONTINUING THROUGH THE
AFTERNOON.

THE LOW HUMIDITY AND GUSTY WINDS WILL COMBINE WITH INCREASINGLY
DRY FUELS TO INCREASE THE THREAT FOR RAPID GROWTH OF ANY WILDFIRES
THAT BEGIN LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR
THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS
OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN
FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
3 follow-up statements
000 
WWUS84 KBRO 061222
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
622 AM CST FRI MAR 6 2009

...WINDY AND DRY CONDITIONS WILL ELEVATE THE THREAT FOR RAPID
WILDFIRE GROWTH TODAY...

.STRONG AND GUSTY SOUTHEAST WINDS BETWEEN A DEVELOPING TROUGH OF
LOW PRESSURE OVER WEST TEXAS AND DEPARTING HIGH PRESSURE OVER THE
GULF OF MEXICO WILL INCREASE WINDS THROUGH SATURDAY. WINTER CURED
FUELS AND DROUGHT STRESSED VEGETATION WILL ALSO INCREASE THE
POTENTIAL FOR ERRATIC WILDFIRE BEHAVIOR.

TXZ249>257-070000-
/O.NEW.KBRO.FW.A.0017.090307T1600Z-090308T0000Z/
/O.CON.KBRO.FW.W.0014.090306T1600Z-090307T0000Z/
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
622 AM CST FRI MAR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 6 PM CST THIS EVENING. 

SOUTH TO SOUTHEAST 20 FOOT WINDS WILL INCREASE TO 25 MPH AND
GUSTY ACROSS INLAND PORTIONS OF DEEP SOUTH TEXAS AND THE LOWER
RIO GRANDE VALLEY BY LATE THIS MORNING...CONTINUING THROUGH THIS
AFTERNOON. A REPEAT SCENARIO IS FORECAST FOR SATURDAY.

STRONG GUSTY WINDS WILL COMBINE WITH DRY FUELS TO INCREASE THE
THREAT FOR RAPID GROWTH OF ANY WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR
THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS
OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN
FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT
WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION
OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND
SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT
CURED.  LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ248-070000-
/O.CON.KBRO.FW.W.0014.090306T1600Z-090307T0000Z/
ZAPATA-
622 AM CST FRI MAR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING. 

SOUTH TO SOUTHEAST 20 FOOT WINDS WILL INCREASE TO 25 MPH AND
GUSTY BY LATE THIS MORNING...CONTINUING THROUGH THIS AFTERNOON.

STRONG GUSTY WINDS WILL COMBINE WITH DRY FUELS TO INCREASE THE
THREAT FOR RAPID GROWTH OF ANY WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR
THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS
OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN
FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
000 
WWUS84 KBRO 061933
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
133 PM CST FRI MAR 6 2009

...WINDY AND DRY CONDITIONS WILL ELEVATE THE THREAT FOR RAPID
WILDFIRE GROWTH TODAY...

.STRONG AND GUSTY SOUTHEAST WINDS BETWEEN A DEVELOPING TROUGH OF
LOW PRESSURE OVER WEST TEXAS AND DEPARTING HIGH PRESSURE OVER THE
GULF OF MEXICO WILL INCREASE WINDS THROUGH SATURDAY. WINTER CURED
FUELS AND DROUGHT STRESSED VEGETATION WILL ALSO INCREASE THE
POTENTIAL FOR ERRATIC WILDFIRE BEHAVIOR.

TXZ249>257-070100-
/O.EXT.KBRO.FW.W.0014.000000T0000Z-090307T0100Z/
/O.CON.KBRO.FW.A.0017.090307T1600Z-090308T0000Z/
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
133 PM CST FRI MAR 6 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY AFTERNOON. 

SOUTH TO SOUTHEAST 20 FOOT WINDS WILL INCREASE TO 25 MPH AND
GUSTY ACROSS INLAND PORTIONS OF DEEP SOUTH TEXAS AND THE LOWER
RIO GRANDE VALLEY. A REPEAT SCENARIO IS FORECAST FOR SATURDAY.

STRONG GUSTY WINDS WILL COMBINE WITH DRY FUELS TO INCREASE THE
THREAT FOR RAPID GROWTH OF ANY WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR
THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS
OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN
FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT
WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION
OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND
SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT
CURED.  LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ248-070100-
/O.EXT.KBRO.FW.W.0014.000000T0000Z-090307T0100Z/
ZAPATA-
133 PM CST FRI MAR 6 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

SOUTH TO SOUTHEAST 20 FOOT WINDS WILL INCREASE TO 25 MPH AND
GUSTY THROUGH THIS AFTERNOON.

STRONG GUSTY WINDS WILL COMBINE WITH DRY FUELS TO INCREASE THE
THREAT FOR RAPID GROWTH OF ANY WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR
THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS
OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN
FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
000 
WWUS84 KBRO 231733
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
ISSUED BY NATIONAL WEATHER SERVICE LAKE CHARLES LA
1233 PM CDT MON MAR 23 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

.STRONG WINDS AND ABUNDANT CURED FUELS WILL COMBINE TO PRODUCE A
DANGEROUS RISK OF WILDFIRES THIS AFTERNOON. 

TXZ248>257-240100-
/O.NEW.KBRO.FW.W.0014.090323T1733Z-090324T0100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1233 PM CDT MON MAR 23 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL 
OF DEEP SOUTH TEXAS.. 

SOUTHEAST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS UP TO 50 MPH...
WILL COMBINE WITH ABUNDANT CURED FUELS WITHIN DEEP SOUTH TEXAS TO
PRODUCE A DANGEROUS RISK OF WILDFIRES THIS AFTERNOON. THE FIRE
WEATHER DANGER WILL RELAX AFTER SUNSET THIS EVENING DUE TO
DIMINISHING WINDS AND RISING RELATIVE HUMIDITY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR
THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS
OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN
FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

K. KUYPER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 8:05 PM CST, 6 hours 48 minutes earlier.

Area forecast discussion, Mar 5, 8:05 PM CST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
805 PM CST THU MAR 5 2009

.DISCUSSION...SOUTHERLY WINDS REACHED WIND ADV CRITERIA AT BRO...PIL
AND HRL TDY AS SFC LOW PRESSURE OVR THE CENTRAL CONUS CONTINUES TO
ENCROACH ON A SEMI-PERMANENT SFC HIGH RIDGING EAST FROM FL ACROSS LA
AND ERN TX. MORE OF THE SAME IS IN THE FCST FOR OUR REGION FRIDAY
AND SATURDAY...WITH TEMPS RISING TO 87 IN MFE AND AROUND 83 IN BRO.
CONTINUED DRY WEATHER IS FCST THRU NEXT WEEK. FIRE DANGERS PERSIST.

NO CHANGES NEEDED TO CURRENT RGV ZNS.
&&

.PREV DISCUSSION.../ISSUED 145 PM CST THU MAR 5 2009/THE COMBINATION
OF A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT PLAINS AND HIGH
PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO BRING MODERATE TO
STRONG SOUTH TO SOUTHEAST WINDS OVER DEEP SOUTH TEXAS THROUGH THE
END OF THE WEEK. THE BOUNDARY LAYER RELATIVE HUMIDITIES SHOWS BELOW
30 PERCENT FROM 900 MB TO ABOVE 500 MB THROUGH SATURDAY MORNING.
THE MOISTURE INCREASES TO ABOVE 50 PERCENT BELOW 700 MB  BOTH
SATURDAY AND SUNDAY.  TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL
FOR THIS TIME OF YEAR DUE TO AMPLE AMOUNT OF SUNSHINE.  MOISTURE
WILL INCREASE BY THE WEEKEND GIVING DEEP SOUTH TEXAS SOME ISOLATED
SHOWERS.  BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF .90 AND
A K-INDEX OF 2.  A COLD FRONT WILL STALL JUST NORTH OF DEEP SOUTH
TEXAS BY WEDNESDAY OF NEXT WEEK CAUSING ISOLATED SHOWERS.
&&

.MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 12 KNOTS
GUSTING TO AROUND 14 KNOTS WITH SEAS SLIGHTLY UNDER 5 FEET WITH A
PERIOD OF 7 SECONDS AT 19 CST/01 UTC. STRONG WINDS AND ROUGH
SOUTHEAST SWELLS WILL PRODUCE ADVERSE MARINE CONDITIONS ALONG THE
LOWER TEXAS COAST TONIGHT THROUGH THE WEEKEND...AS HIGH PRESSURE
OVER THE GULF OF MEXICO INTERACTS WITH A LOW PRESSURE SYSTEM OVER
THE TEXAS PANHANDLE. MARINE CONDITIONS WILL IMPROVE EARLY NEXT WEEK
AS LOW PRESSURE BECOMES MORE ESTABLISHED OVER DEEP SOUTH TEXAS.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE TRIO OF REGIONAL
AIRPORTS THROUGH THE NEXT 24 HOURS WITH NEARLY CLEAR SKIES AND
BREEZY WINDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  83  68  81 /   0   0   0  10
BROWNSVILLE          66  85  67  81 /   0   0   0  10
HARLINGEN            63  83  66  83 /   0   0   0  10
MCALLEN              66  85  67  83 /   0   0   0  10
RIO GRANDE CITY      64  87  64  87 /   0   0   0  10
SOUTH PADRE ISLAND   66  78  67  77 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR TXZ248>250-252-253.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

58/66
Hazardous weather outlook, Mar 5, 6:45 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CST THU MAR 5 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-061200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
645 PM CST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE. THERE IS
A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND
AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FIRE WEATHER WATCH FOR DANGEROUS WILDFIRES IS IN EFFECT FOR THE
CENTRAL AND WESTERN PORTIONS OF DEEP SOUTH TEXAS FRIDAY. THE WATCH
MAY BE UPGRADED TO A RED FLAG WARNING BY EARLY FRIDAY MORNING. A
WIND ADVISORY AND A RED FLAG WARNING FOR DANGEROUS WILDFIRES MAY
BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS SATURDAY DUE TO
STRONG WINDS AND DRY WEATHER CONDITIONS. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS FRIDAY
THROUGH SUNDAY DUE TO STRONG WINDS AND ROUGH SEAS. A MODERATE TO
HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL LIKELY ACCOMPANY
THE ADVERSE WIND AND SEA CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:48 AM CSTSmall Craft AdvisoryBRO18 days
Mar 6, 6:22 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more21 hr
Mar 6, 9:09 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more17 days

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.